Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
601 Posts
Discussion Starter · #1 ·
OK I've asked this before I think... but in case there are some newbies who can weigh in...I noticed my anxiety seems to pop up mostly as a PMS symptom. Lately I notice it seems to be getting more intense each month- should I see my doctor about this? Also- I take ativan as needed and I'm kind of worried about it because I think it's messing with my mind a little. I don't know how to explain it. Like maybe it's too much for me? I prefer the hydroxyzine even though it tires me out. I feel with Ativan if I haven't eaten yet I almost get high, which leaves me feeling almost scared and a little out of control if that makes sense.Any opinions?
 

·
Registered
Joined
·
1,908 Posts
How old are you? Maybe you are going through perimenopause. PMS issues (at least in my experience and other women I know) seem to get more intense and more frequent at this time.I have IBS A and anxiety plays a huge part in my IBS. I have recently started taking paxil cause its for anxiety issues and IBS issues too.A Dr who is an IBS expert prescribed it. It has just started to work for me recently (began it in Oct) and it seems to lessen that initial adrenaline rush that happens to me. Ativan and valium have both given me a "buzz" which actually was quite pleasant and helped me with anxiety but if you take it more than just as needed you keep needing more. I wasnt aware of benadry being used for anxiety. But it does make you tired, I'll take it occasionally to help me sleep and it also slows down my gut (sometimes).Hope this helps
 

·
Registered
Joined
·
1,908 Posts
How old are you? Maybe you are going through perimenopause. PMS issues (at least in my experience and other women I know) seem to get more intense and more frequent at this time.I have IBS A and anxiety plays a huge part in my IBS. I have recently started taking paxil cause its for anxiety issues and IBS issues too.A Dr who is an IBS expert prescribed it. It has just started to work for me recently (began it in Oct) and it seems to lessen that initial adrenaline rush that happens to me. Ativan and valium have both given me a "buzz" which actually was quite pleasant and helped me with anxiety but if you take it more than just as needed you keep needing more. I wasnt aware of benadry being used for anxiety. But it does make you tired, I'll take it occasionally to help me sleep and it also slows down my gut (sometimes).Hope this helps
 

·
Registered
Joined
·
601 Posts
Discussion Starter · #4 ·
Yeah- I get a buzz of Ativan sometimes if I haven't eaten, but not like that good kind of buzz you'd get from a glass of wine for example. It's more of a dizzy feeling that I don't like. I'm 28. What is peri-menopause? I mean I know what menopause is, but I haven't heard of peri-menopause.I know it's common knowledge that a female's emotions are more intense during that time- so I've chalked it up to that. But I also would like to address my issues with ativan and get a pill that doesn't tire me out or make me paranoid! I'm glad you mentioned that rush- because I get that with Ativan. Like I'll take it and then get some big anxious rush that eventually subsides. It's like your own private hell isn't it? (
 

·
Registered
Joined
·
601 Posts
Discussion Starter · #5 ·
Yeah- I get a buzz of Ativan sometimes if I haven't eaten, but not like that good kind of buzz you'd get from a glass of wine for example. It's more of a dizzy feeling that I don't like. I'm 28. What is peri-menopause? I mean I know what menopause is, but I haven't heard of peri-menopause.I know it's common knowledge that a female's emotions are more intense during that time- so I've chalked it up to that. But I also would like to address my issues with ativan and get a pill that doesn't tire me out or make me paranoid! I'm glad you mentioned that rush- because I get that with Ativan. Like I'll take it and then get some big anxious rush that eventually subsides. It's like your own private hell isn't it? (
 

·
Registered
Joined
·
654 Posts
You could be on to something. I'm 40, and my periods have become irregular anywhere from 18-33 days within the last year. This time my worst anxiety started at pms time. I had my tubes tied after my 4 year old was born, I heard that this could bring on early menopause. Any thoughts?
 

·
Registered
Joined
·
654 Posts
You could be on to something. I'm 40, and my periods have become irregular anywhere from 18-33 days within the last year. This time my worst anxiety started at pms time. I had my tubes tied after my 4 year old was born, I heard that this could bring on early menopause. Any thoughts?
 
1 - 7 of 7 Posts
Top